The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

please help

Nov 22, 2005

i have been trying to cope up with the side effect of triumune which gives me pains in the stomach,and flutulence. just found out i am doc says the is the main drug administered to pregnant women.what do u think about this and the effect it could have on the babie.can u please propose a treatment. am cd4 is 306 %21.97 and vl undetectable thanks.

Response from Dr. Henry

If your Trimune contains D4T + 3TC + nevirapine that combination has been used alot in pregnancy though there is more experience with the safety and benefit of AZT + 3TC + nevirapine (Duovir-N) which I generally prefer in pregnancy if that combination is available. Treatment through pregnancy with a triple combination product is generally recommended. D4T can cause some serious liver/pancreas problems so your HIV doc may need to check that out. KH

foot pain, knee pain
Immune Reconstitution Syndrome

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint